Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How long should I take treatment for TB ?

Hi, Dr. I am 26 years ols and having TB from last 1 year 5 month, getting treatment from MD Chest , from last 1 and half year,,, before one month I tested sputam AFB Culture test from BACTEC Method and it seen positive growth after one week, but no growth seen in the X- Ray report doctor said no new spots are seen in the X- Ray report that are all old spot, my treatment is going continiue bitween this I was feeling good and all thing going well but suddenly before 2-3 month I have blood with my sputam so i went for test as doctor suggest and now sais you have to take treatment for 1 year more, I dont understand wt is this going this with me, I dont know what I do... PLs help me wt should I do..Is TB taking too much time to recovery or else...pls help me.... awaiting for you answer.......
Thu, 5 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions
Treatment/Therapy
Lab Tests
Pulmonologist 's  Response
BLOOD STAIN SPUTUM IS NOT MEAN TB IS ACTIVE . YOU SHOULD CHECK YOUR SYMPTOMS ARE RECOVER OR NOT . SEE FOR WEIGHT LOSS OR NO WT GAIN , SPUTUM PRODUCTION, EVENING RISE FEVER, IF RULE OUT DRUG RESISTANT TUBERCULOSIS.
TO CHECK RECOVERY , DO X RAY CHEST, ESR, SPUTUM AFB.
FOR DRUG RESISTANT TB, DO CULTURE & SENSITIVITY FOR AFB.
TAKE HEMOPTYSIS AS A COMPLICATIONS OF TB( ACTIVE OR OLD )




I find this answer helpful
Pediatrician Dr. Suryakanta Baraha's  Response
hello,
i think dr ketan has given enough information.better to consult a good chest physician.
I find this answer helpful
General Surgeon Dr. Rajinder Bajoria's  Response
Hello
Welcome to health care magic
generally tuberculosis responds with in 6-9 months of regular treatment .In few cases drug resistance may develop.to overcome that resistance & take proper treatment I will advise to consult some medical teaching institute ,as they follow latest regime & know how to manage multidrug resistance tubercular patient .Bleeding in sputum can also occur in healed tuberculosis patient due to cough on rupture of bullae.
Wish you speedy recovery
Disclaimer
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi doctor my sister is 24 years of age and was having severe back pain since 2 months . we got her treated from physiotherapist but since 10 days she was having regular fever . and now spinal tb has been diagnosed . how to get treatment done? how long will it take to recover and what precautions should be taken ?

doctor1 MD

I Doctor, My friend is suffering from TB and she is advised to take the AKT2 tablets for three months. She has been taking these tablets now nearl one and a half month. How long will it take to be cured and is there any way to get this cured at the earliest. I really dont want to see her suffer.

doctor1 MD

Hi My son almost 4 yrs old has been tb in his knee...confirmed by a biaposy. I want to know what would be the treatment process now how long will it take to cure and can it be treated. we are currently living in Canada and he is being treated at sick kids.

Recent questions on  Tuberculosis

doctor1 MD

I have been taking medication for bone tb[in left SI joint] ,its been a year now .My doctor has asked to stop the medicine by 15th Sep.Now from yesterday i am feeling little pain in left buttock .I am very much worried about this ,as i have to travel to Europe for business trip in Dec .kindly tell me i will be fine or is it something serious . My tb is not completely cured ?

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT Scan,Pet Scan, , and finally needle biopsy left lung......in that order. Only test positive was pleural effusion for TB,rest all were negative. For Biopsies, got slides analyzed from 3 places.....no cancer etc. So doctor advised to continue with TB treatment.All the while in last 6 months arrhythmia was there....not severe...but was there. Since last couple of weeks hs is experiencing vertigo(guess due to arrhythmia). Anyways TB follow up was due, so got all the blood/urine reports. All normal. Got Chest Ct Scan which did not show any improvment in white spot on the lung. Almost Same size etc.No growth in spot size though.

So Question is? What is causing arrhythmia ? Biopsy was done very close to heart.Also the CT scan shows no improvement yet? Major concern is Arrhythmia which is affecting mental state of patient?

doctor1 MD

I have been taking Niftran for frequent U T I infection for last 18 months and have been told by a specialist to continue taking it regularly every day next 2 months (have already taken it for 2 months) . I am suffering from constant loose stomach now for last 2 weeks . Can you pl advise.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!